Hail, Bernalillo
- When
- July 27, 2:15 PM MST
- Where
- Bernalillo County, Albuquerque
- Measured
- 0.88 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.083, -106.567
A brief funnel cloud was reported from near Bernalillo.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A brief funnel cloud was reported from near Bernalillo.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 27, 2:00 PM MST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT TUE JUL 27 2004 .DISCUSSION...THUNDERSTORMS WERE DETECTED FIRST OVER CATRON...WESTERN SOCORRO AND WESTERN SIERRA COUNTIES. MSAS/LAPS INDICATED AXIS OF BEST INSTAB THROUGH RIO GRANDE VALLEY FM EPZ TO ABQ AREA THEN NORTHEAST TO CAO AT MIDDAY...WHERE IT PERSISTS THIS AFTERNOON. DRYING IN THE WEST WEDNESDAY BUT STILL SOME 20-30 POPS FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD. TROUGH AXIS DOESN/T CLEAR STATE COMPLETELY TIL LATE WEDNESDAY OR EARLY THURSDAY...AS SHORTWAVES CONTINUING TO MOVE THROUGH THE NORTHWEST FLOW. DRIER AND SOMEWHAT MORE STABLE AIRMASS EXPECTED THURSDAY AND FRIDAY THOUGH THERE APPEARS TO BE SOME FOCUS ON NORTHEAST AND EAST CENTRAL AREAS BOTH DAYS. ETA DRIER AND MORE STABLE THAN GFS...BUT GENERAL TRENDS SIMILAR. WIND SHIFT EXPECTED OVER PLAINS WEDNESDAY...ETA BRINGS AN EAST WIND INTO RIO GRANDE VALLEY WHILE GFS DOES NOT. ANOTHER STRONGER SHORTWAVE DEPICTED BY GFS TO MOVE ACROSS NORTHCENTRAL/NORTHEAST NEW MEXICO THURSDAY NIGHT/FRIDAY...AND BRINGING ANOTHER WIND SHIFT TO THE PLAINS FRIDAY. LONGER TERM...H5 HIGH CENTER DOES CONTINUE TO TRY TO SHIFT EASTWARD...BUT SETS UP OVER SOUTHWEST NEW MEXICO OVER THE WEEKEND. GFS MAINTAINS THE PREVIOUS IDEA OF THE CENTER DRIFTING FARTHER EAST WITH TIME...TOWARDS CLIMATOLOGY. WILL RESIST TAMPERING WITH GRIDS FOR THIS TIME PERIOD. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 056/085 055/087 058 48411 GALLUP.................... 052/083 049/085 053 48411 GRANTS.................... 053/083 050/084 053 48411 GLENWOOD.................. 056/086 054/088 060 48521 CHAMA..................... 039/074 039/075 044 48522 LOS ALAMOS................ 050/078 049/080 052 48522 RED RIVER................. 038/069 036/070 038 48532 TAOS...................... 048/078 044/081 048 48532 SANTA FE.................. 052/079 051/083 054 48531 SANTA FE AIRPORT.......... 053/083 052/086 056 48521 ESPANOLA.................. 053/085 051/087 056 48531 ALBUQUERQUE HEIGHTS....... 061/085 061/089 066 48411 ALBUQUERQUE VALLEY........ 058/087 058/091 065 48411 ALBUQUERQUE FOOTHILLS..... 059/084 060/086 064 48511 ALBUQUERQUE WEST MESA..... 062/087 062/090 065 48411 SOCORRO................... 062/088 058/091 062 48511 SANDIA PARK/CEDAR CREST... 057/079 054/083 057 48511 MORIARTY/ESTANCIA......... 053/084 051/086 053 48532 CARRIZOZO................. 055/088 054/090 056 48511 RUIDOSO................... 055/079 051/080 053 48522 RATON..................... 050/077 048/080 051 48532 LAS VEGAS................. 050/076 049/080 053 48532 ROY....................... 053/078 054/082 055 48432 CLAYTON................... 056/079 057/083 060 48332 SANTA ROSA................ 058/086 059/085 061 48532 TUCUMCARI................. 061/086 061/088 064 48332 FORT SUMNER............... 060/086 060/088 062 48432 CLOVIS.................... 062/087 062/089 064 48332 PORTALES.................. 062/088 063/090 064 48332 ROSWELL................... 063/089 063/092 067 48432 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1030 AM MDT TUE JUL 27 2004 NMZ001>021-026-281200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 1030 AM MDT TUE JUL 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS MUCH OF THE AREA TODAY...BUT STORMS ARE EXPECTED TO BE MOST NUMEROUS FROM THE ARIZONA STATE LINE TO THE CENTRAL MOUNTAIN CHAIN. SOME OF THE STORMS MAY REACH SEVERE LEVELS PRODUCING HAIL AROUND PENNY SIZE OR LARGER ALONG WITH HEAVY RAIN AND WIND GUSTS TO 45 MPH...ESPECIALLY OVER PORTIONS OF NORTHWEST AND WEST CENTRAL NEW MEXICO. SIMILAR TO THE PAST TWO DAYS...A NORTHWEST STEERING FLOW WILL CARRY THE STORMS TOWARD THE SOUTHEAST. BY TONIGHT...EASTERN AND SOUTHERN SECTIONS OF THE FORECAST AREA WILL BE FAVORED. .DAYS TWO THROUGH SEVEN... ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS FAR NORTHEAST NEW MEXICO WEDNESDAY...OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED AS A WARMER AND LESS ACTIVE WEATHER PATTERN BEGINS AREAWIDE THURSDAY INTO THE WEEKEND. AS WEATHER CAN CHANGE VERY RAPIDLY...REMEMBER TO ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN NOON AND 900 PM MDT...OVER SAN JUAN...WESTERN RIO ARRIBA...MCKINLEY AND CIBOLA COUNTIES. HOWEVER...ISOLATED SEVERE THUNDERSTORMS MAY OCCUR ELSEWHERE OVER WESTERN AND CENTRAL NEW MEXICO THIS AFTERNOON AND EVENING. TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE PLEASE CALL 1-888-386-7637.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 315 PM MDT TUE JUL 27 2004 NMZ009-272200- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 310 PM MDT TUE JUL 27 2004 A STRONG THUNDERSTORM HAS MOVED INTO NORTHEAST BERNALILLO COUNTY AND OVER NORTHEAST OF ALBUQUERQUE. THIS STORM WILL PRODUCE VERY HEAVY RAIN OVER THE NORTHEAST HEIGHT BETWEEN 315 PM AND 345 PM. RAIN AMOUNTS OF 1/2 TO 1 INCH ARE POSSIBLE WHICH COULD PRODUCE RAPID RISES IN ARROYOS AND LOCALIZED STREET FLOODING. THE HEAVIEST RAIN WILL FALL FROM THE NORTH VALLEY TO NORTH AND EAST OF TRAMWAY. GB
The Albuquerque radar (KABX), 25 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
1 hail, 1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415968, 5415969.